Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 10, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 19, 2018, 12:51 AM CDT for St. Mary Parish, Louisiana. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2018, 12:51 AM CDT (05:51 UTC)
- Expired
- Mar 19, 2018, 1:00 AM CDT
- In force
- 9 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County St. Mary Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1276 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.9
The text
As transmitted.
119
WUUS54 KLCH 190551
SVRLCH
LAC101-190600-
/O.NEW.KLCH.SV.W.0010.180319T0551Z-180319T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
1251 AM CDT MON MAR 19 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
East central St. Mary Parish in south central Louisiana...
* Until 100 AM CDT
* At 1251 AM CDT, a severe thunderstorm was located 11 miles south of
Bayou Vista, moving east at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
east central St. Mary Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 2959 9116 2961 9118 2959 9121 2955 9124
2955 9128 2951 9127 2948 9128 2948 9130
2945 9130 2948 9131 2944 9134 2947 9132
2949 9135 2952 9136 2951 9137 2962 9138
2962 9115
TIME...MOT...LOC 0551Z 264DEG 34KT 2953 9125
HAIL...1.25IN
WIND...60MPH
$$
RACKLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 11:53 PM CDT, 58 minutes earlier.
Area forecast discussion, Mar 18, 11:53 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1153 PM CDT Sun Mar 18 2018 .UPDATE... Cancelled severe thunderstorm watch 12 as convection has weakened and moved east of the area. A few showers or an isolated tstm cannot be ruled out overnight but overall rain chcs are expected to be low. 24 && .PREV DISCUSSION... /issued 952 PM CDT Sun Mar 18 2018/ UPDATE... Updated zones and text products for new Severe Thunderstorm Watch 12, which includes the previous watch plus Hardin County as well as most of our LA Parishes along and north of I-10 through 1 AM. Several clusters of storms have developed acrs southeast TX this evening and are now entering western LA. Recent HRRR guidance suggests this activity will continue to move east, exiting Avoyelles and Saint Landry Parishes between 05-06Z. Made some adjustments to POPs and WX for the rest of the evening and overnight to reflect increased chance of convection as well as possibility of damaging winds and large hail. Convection has maintained intensity despite the loss of daytime heating, and KLCH 00Z sounding shows ample energy (MUCAPE ~2700 J/kg) and deep layer shear available to sustain storms near severe levels this evening. Over the coastal waters, extended the Dense Fog Advisory to the current time as at least one site (KSCF) indicates vsbys less than one mile. Expect dense fog will continue to develop and become more widespread overnight, persisting until the passage of a cold front during the day Monday. 24 PREV DISCUSSION... /issued 711 PM CDT Sun Mar 18 2018/ UPDATE... Adjusted POPs/WX for early this evening as severe storms to the west of Tyler County are expected to move into the area within the next hour. Also included severe wording in grids and zones. 24 PREV DISCUSSION... /issued 600 PM CDT Sun Mar 18 2018/ DISCUSSION... 00Z Taf issuance. AVIATION... Watching isolated severe thunderstorms moving east over C TX possibly making its way over to E TX. Remnant MCV once again could ignite TSRA over C LA later this evening into the early morning hours, thus placing VCTS by 02z with tempo group for TSRA from 03-07z. Elsewhere, believe most if any convection that forms will stay north of the I-10 corridor this evening and overnight. Main issue here will be lowering ceilings to MVFR to IFR this evening, possibly reaching LIFR ceilings as well as visibilities towards 09-13z time frame for BPT/LCH/LFT/ARA. The front, with mainly drier air behind it, expected to move west to east through the region from 14-18z. DML PREV DISCUSSION... /issued 435 PM CDT Sun Mar 18 2018/ DISCUSSION... Earlier convection over East/South Central LA has push off to the east and/or dissipated, but has left a residual SFC boundary from roughly near Jasper, TX to Lafayette, LA. This boundary is expected to retreat NWD tonight as low level kinematic fields strengthen with a lead impulse ejecting NE out of OK and the approach of a more vigorous shortwave trof just east of the Four Corners. Ample instability/shear is progged to reside along/S of this boundary the rest of the afternoon and through the evening to support a conditional risk of severe TSTMS, with that primary condition being the maintenance/EWD progression of convection currently underway across E TX. Little in the way of model consensus has emerged throughout the day on this matter, though what agreement there is depicts a cluster of TSTMS moving across interior E TX and Central LA through the evening hours. Recent coord call with SPC has yielded a SVR TSTM watch for parts of interior E TX through 11 PM. Initial front associated with this shortwave trof progged to push east through the area tomorrow, ushering a much drier airmass into the region. Small rain chances along and ahead of the front through the morning, with dry and warm expected by afternoon. Real push of cooler air to arrive with the passage of a secondary front Mon night into TUE associated with upstream shortwave trof progged to dig into the SE CONUS. Cool and dry weather to prevail mid week amid high pressure at the SFC and NW flow aloft. Flattening flow aloft and returning low level southerlies will yield increasing moisture and warmer temperatures to end the week, with low end rain chances by the weekend as a front sags toward but stalls just north of the area. 13 MARINE... A light onshore flow will continue tonight as the northwest Gulf remains between low and high pressure systems. Patchy sea fog already over the nearshore coastal waters is expected to become more widespread and dense later tonight, with a dense fog advisory in effect for the nearshore waters from midnight tonight through Monday morning. Areas of fog are expected over the rest of the Gulf and the coastal lakes and bays. As an upper low advances into and through the mid Mississippi valley on Monday, a westerly flow will develop as a surface front passes through. Drier air in the wake of this front will erode any lingering marine fog. A second front will push through the coastal waters late Monday night, with moderate and gusty northwest winds expected in its wake that will persist through Tuesday. A small craft advisory may be needed during this time for some or all of the coastal waters. A southerly return flow develops Wednesday night through the remainder of the week. 13 && .PRELIMINARY POINT TEMPS/POPS... AEX 65 83 50 67 / 70 20 0 0 LCH 69 83 53 70 / 30 20 0 0 LFT 69 82 54 69 / 30 20 0 0 BPT 69 83 53 72 / 30 20 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...Dense Fog Advisory until 10 AM CDT Monday for GMZ450-452-455. &&
Hazardous weather outlook, Mar 19, 12:17 AM CDT, 34 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 1217 AM CDT Mon Mar 19 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 200530- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 1217 AM CDT Mon Mar 19 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight A few showers or an isolated thunderstorm will be possible overnight, but no severe weather is expected. Patchy to areas of fog can be expected mainly south of I-10 tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday A frontal boundary will push through the area from west to east on Monday, with westerly winds ushering much drier air into the region, and ending the chance of showers and thunderstorms. A second front will sweep through the area Monday night, with brisk and gusty northwest winds expected on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-200530- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 1217 AM CDT Mon Mar 19 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight Patchy fog will continue across the nearshore Gulf waters the rest of the afternoon into this evening. Fog is expected to become more widespread and dense later tonight, and a marine dense fog advisory is in effect for the nearshore Gulf waters from midnight tonight through Monday morning. Areas of fog are expected to affect the remaining Gulf waters and coastal lakes and bays. .DAYS TWO THROUGH SEVEN...Monday through Saturday Areas of dense fog are expected to continue Monday morning over the nearshore Gulf waters, with a marine dense fog advisory in effect until 10 am. A front is forecast to push through the area during the day, with westerly winds ushering much drier air into the region. Isolated to scattered showers and thunderstorms are possible ahead of and along the front. At this time, the probability of severe thunderstorms is very low. The drier air behind the front will erode any marine fog. A second front will push through the coastal waters late Monday night, with moderate and gusty northwest winds expected in its wake that will persist through Tuesday. A small craft advisory may be needed during this time for some or all of the coastal waters. Modest southerly winds will return by the end of the week, possibly requiring an exercise caution headline and bringing back to the potential for marine fog. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 24
In the hours before
Special weather statement, Mar 18, 8:51 PM CDT, 4 hours before
Special Weather Statement
National Weather Service Lake Charles LA
851 PM CDT SUN MAR 18 2018
LAZ027-TXZ260-190230-
Vernon LA-Northern Newton TX-
851 PM CDT SUN MAR 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH IN WEST CENTRAL
LOUISIANA AND NORTHEASTERN NEWTON COUNTIES UNTIL 930 PM CDT...
At 851 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Leesville to Burr Ferry. Movement was east at
20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Leesville, Anacoco, Toledo Bend Dam, Fort Polk, Slagle, New Llano,
Hornbeck, Lacamp, Fullerton, Hutton, Burr Ferry, Kurthwood, Leander,
Cravens, Simpson, Evans and Pickering.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
southeastern Texas.
LAT...LON 3136 9299 3134 9298 3132 9288 3129 9288
3129 9286 3127 9286 3127 9285 3126 9285
3125 9283 3094 9283 3096 9366 3118 9361
3117 9358 3119 9355 3123 9354 3124 9356
3125 9354 3128 9353 3128 9344 3136 9339
TIME...MOT...LOC 0151Z 284DEG 19KT 3114 9327 3106 9349
LandreneauSpecial weather statement, Mar 18, 10:05 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1005 PM CDT SUN MAR 18 2018
LAZ027-028-190345-
Vernon LA-Rapides LA-
1005 PM CDT SUN MAR 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAPIDES AND VERNON
PARISHES UNTIL 1045 PM CDT...
At 1005 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Burr Ferry to near Slagle to near Clifton.
Movement was east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Leesville, Boyce, Anacoco, Lena, Fort Polk, Slagle, New Llano,
Colfax, Hornbeck, Lacamp, Fullerton, Hutton, Clifton, Flatwoods, Burr
Ferry, Kurthwood, Leander, Sieper, Gardner and Simpson.
A severe thunderstorm watch remains in effect until 100 AM CDT for
central and west central Louisiana...and southeastern Texas.
LAT...LON 3150 9268 3147 9271 3145 9268 3140 9269
3141 9255 3098 9297 3094 9353 3097 9357
3101 9357 3103 9351 3109 9356 3113 9354
3128 9353 3128 9344 3136 9339 3137 9303
3135 9295 3137 9295 3137 9292 3152 9272
TIME...MOT...LOC 0305Z 248DEG 20KT 3102 9344 3115 9306 3132 9280
LandreneauSpecial weather statement, Mar 19, 12:44 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1244 AM CDT MON MAR 19 2018
LAZ054-190615-
St. Mary LA-
1244 AM CDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. MARY PARISH UNTIL 115
AM CDT...
At 1243 AM CDT, Doppler radar was tracking a line of strong
thunderstorms 11 miles south of Patterson, moving east at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Morgan City, Franklin, Patterson, Berwick, Burns Point, Bayou Vista,
Ellerslie, Amelia, Patterson Memorial Airport and Centerville.
LAT...LON 2960 9115 2959 9116 2961 9118 2955 9124
2955 9128 2950 9127 2948 9131 2952 9136
2952 9142 2955 9141 2953 9154 2955 9152
2963 9155 2963 9165 2965 9163 2975 9162
2977 9149 2978 9138 2970 9110 2966 9110
TIME...MOT...LOC 0543Z 249DEG 39KT 2953 9131
RACKLEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 8:51 PM CDT | Special Weather Statement | LCH | Vernon | 39 min |
| Mar 18, 9:08 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 52 min |
| Mar 18, 9:45 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 45 min |
| Mar 18, 10:05 PM CDT | Special Weather Statement | LCH | Vernon | 40 min |
| Mar 19, 12:44 AM CDT | Special Weather Statement | LCH | St. Mary | 31 min |
| Mar 19, 9:55 AM CDT | Marine Dense Fog Advisory | LCH | 3 hr | |
| Mar 19, 10:55 AM CDT | River Flood Warning | LCH | Rapides | 7 days |
| Mar 19, 3:24 PM CDT | Small Craft Advisory | LCH | 31 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.